MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 10ML SHORT PR SALINE 10ML; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 10ML SHORT PR SALINE 10ML; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one sample was received.It has no packaging flow wrap, it has the plunger rod-rubber stopper and 4ml of solution.It has no tip cap.The rubber stopper is at 7ml.There is 1/8¿ of separation between the rubber stopper and the plunger rod.No manufacturing issues were experienced during the production of these products.The posiflush sp syringe is designed to flush the iv line.Not to pull the plunger up and draw blood.Note, the syringe is not designed to drawing blood.The defect was not confirmed and the root cause could not be determined.At this time, no corrective actions are necessary.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause off label use.The posiflush sp syringe is designed to flush the iv line.Not to pull the plunger up and draw blood.
 
Event or Problem Description
It was reported that during use the stopper separated from the plunger with a bd syringe 10ml short pr saline 10ml.The following information was provided by the initial reporter: rn was drawing blood.Flushed line prior to draw with 10cc syringe.Pulled back on syringe to get blood return and plunger came apart from stopper.

Brand Name
BD SYRINGE 10ML SHORT PR SALINE 10ML
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9250053
Report Number1911916-2019-01124
Device Sequence Number3403162
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number306499
Device Lot Number9002663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;